Your Mom (nebula1500) wrote in pcos_childfree,
Your Mom
nebula1500
pcos_childfree

adding metformin to the mix

So, about a month ago, I went to an endocrinologist for the first time, and he diagnosed me with PCOS. Pretty much my only symptoms were elevated DHEA and testosterone levels, which led to irregular periods (I skip months) and hair loss.

The doctor recommended I go on the pill to regulate my period, but I have an IUD, and don't really care if I get a period every month, so he prescribed Spironolactone instead for the hormone levels and hair loss.

Now I've gotten my first period with the Spironolactone, and it's going on week two. It seemed like a normal period for a week, and then I thought it ended, but I've been spotting for over another week now.

I called the endocrinologist, and the NP said that I should start taking Metformin now, too, to regulate my period. And that I should get more bloodwork done, and have an ultrasound.

I'm starting to feel like a real sick person! ALL I care about (vain as it may be) is that my hair stops falling out all over the place. Is all this medicine REALLY worth it?

I'm hoping I'll start taking it, and I'll stop spotting and maybe lose some weight, and all will be well with the world.

But I'm afraid I'll start taking it, and have cramps and diarhea and god knows what with my period. I've also read that it can make hair loss even WORSE.

I could understand all this if my insulin levels were off. Or if I was trying to conceive. But my insulin and all that is fine, and I was rather ENJOYING my impaired fertility.

Anyone have any words of encouragement?
  • Post a new comment

    Error

    default userpic
  • 4 comments